Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 366, NWS Tulsa, OK

November 11, 1992Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Nov 11, 1992, 3:32 PM CST for Wagoner County, Oklahoma. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 11, 1992, 3:32 PM CST (21:32 UTC)
Expired
Nov 11, 1992, 4:30 PM CST
In force
58 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Wagoner County, OK

What was reported inside it

TimeReportWhereRemark
Nov 11, 3:35 PM CSTHail 0.75Wagoner, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 9.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1992-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1992-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
NaN m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 112132
SVRTUL
OKC145-112230-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
332 PM CST WED NOV 11 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  430 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS
 
IN NORTHEAST OKLAHOMA
 
   ...WAGONER COUNTY
 
AT 328 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 2 MILES EAST OF COWETA. MOVEMENT WAS NORTHEAST AT
30 MILES AN HOUR. THE TOWN OF NEODESHA IS IN THE PATH OF THIS STORM.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERHIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 10:27 AM CST, 5 hours 5 minutes earlier.

Area forecast discussion, Nov 11, 10:27 AM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1025 AM CST WED NOV 11 1992

15Z SFC ANALYSIS SHOWS FRONTAL SYSTEM REMAINS STALLED OUT FROM JUST
SOUTH OF JLN TO SRN SECTIONS OF THE TULSA METRO AREA TO BETWEEN FSI AND
SPS. HKL PROFILER CONFIRMS THAT FRONT IS NOT THROUGH THEM. FRONT MOVED
ABOUT 9 MILES IN 6 HOURS EARLIER THIS MORNING AND SEEMS TO HAVE LOST
EVEN THAT SLIGHT PUSH NOW. FRONT SHOULD REMAIN ABOUT WHERE IT IS NOW
UNTIL THE SFC SYSTEM MOVES BY LATER TONIGHT.

BIG UPPER SYSTEM STILL WELL TO THE WEST WITH TSTMS IN WRN OK MOVING
NORTHEAST. APPEARS THAT MAIN RAINS FROM THIS SYSTEM IN ERN OK WILL BE
AFTER 4 PM SO WILL JUST KEEP THE FLASH FLOOD WATCH GOING IN THE AREA
WHERE IT IS ALREADY IN EFFECT. WATCH MAY NEED TO BE EXPANDED LATER.
CURRENT PRECIP IN THIS WATCH AREA HAS DIMINISHED SOMEWHAT OVER THE PAST
HOUR.

NEW MODEL RUNS INDICATE RAPID DRYING ACROSS THE AREA THURSDAY AS
PACIFIC HIGH BUILDS INTO AREA. WILL TRY TO SHOW THIS TREND A BIT MORE
IN THE CURRENT FCST. TEMPS FOR THIS AFTERNOON LOOK PRETTY GOOD ALTHOUGH
THERE WILL BE A WIDE RANGE ACROSS ZONES WHERE THE FRONT CURRENTLY LIES.
40 DEGREE TEMPS AS FAR SOUTH AS ICT NOW CAUSES ME TO LOWER TEMPS
TONIGHT IN NE OK.

JUST GOT A CALL FROM THE MID SHIFT FORECASTER WHO INFORMS THAT SFC
WINDS ARE SOUTHEAST AROUND 10 MPH WITH A TEMP OF 61 DEGREES NEAR 91ST
STREET SOUTH IN BROKEN ARROW.

.OK...FLASH FLOOD WATCH THIS AFTERNOON FOR PORTIONSr OF ZONES 30 AND 31.

PLATE

In the hours before

Special weather statement, Nov 11, 1:45 PM CST, 1 hour 47 minutes before
OKZ026>034-040-121200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
130 PM CST WED NOV 11 1992

...FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON FOR OKFUSKEE...
OKMULGEE...MUSKOGEE...AND MCINTOSH COUNTIES...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS SOUTHEAST OKLAHOMA SOUTH OF A LINE FROM POTEAU TO MCALESTER.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PARTS OF NORTHEAST AND EAST CENTRAL OKLAHOMA SOUTH OF A
LINE FROM JAY TO FAIRFAX.

A COLD FRONT EXTENDED FROM JUST SOUTH OF JOPLIN MISSOURI TO TULSA
TO WICHITA FALLS TEXAS. A STRONG UPPER LEVEL DISTURBANCE IS
FORECASTED TO MOVE ACROSS THE SOUTHERN PLAINS TONIGHT. SHOWERS
AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS WESTERN
OKLAHOMA THIS AFTERNOON AND WILL SPREAD INTO EASTERN OKLAHOMA
LATE THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY REACH
SEVERE LIMITS ACROSS NORTHEAST OKLAHOMA AS THE UPPER LEVEL
DISTURBANCE WILL PROVIDE SUFFICIENT COOLING ALOFT. HIGHER
INSTABILITY OVER THE MODERATE RISK AREA WILL PROVIDE A BETTER
CHANCE FOR SEVERE THUNDERSTORM POTENTIAL. LARGE HAIL AND STRONG
WINDS WILL BE THE PRIMARY THREAT FROM THESE STORMS.

WEAK UPPER LEVEL DISTURBANCES HAVE INTERACTED WITH MOIST UNSTABLE
AIR AHEAD OF THE FRONT TO PRODUCE SHOWERS AND THUNDERSTORMS
ACROSS MUCH OF NORTHEAST AND EAST CENTRAL OKLAHOMA. RAINFALL
AMOUNTS OVERNIGHT ACROSS EASTERN OKLAHOMA RANGED FROM 1/2 TO 1
INCH WITH A BAND OF 2 TO 3 INCH RAINFALL AMOUNTS ACROSS EAST
CENTRAL OKLAHOMA. WITH MORE SHOWERS AND THUNDERSTORMS OCCURRING
AHEAD OF THIS SYSTEM...THE THREAT FOR HEAVY RAINFALL WILL
CONTINUE OVER SOME PARTS OF EASTERN OKLAHOMA. FLOODING
WILL BE POSSIBLE PARTICULARLY OVER AREAS EXPERIENCING HEAVY RAIN
DURING THE PAST 24 HOURS.

SPOTTER NETWORKS IN EAST CENTRAL AND SOUTHEAST OKLAHOMA SHOULD BE
PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT. CIVIL DEFENSE AND
EMERGENCY MANAGEMENT AGENCIESN SHOULD ALSO BE PREPARED FOR POTENTIAL
FLOODING PROBLEMS TONIGHT.
Special weather statement, Nov 11, 2:12 PM CST, 1 hour 20 minutes before
OKZ026>034-040-112100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
210 PM CST WED NOV 11 1992

    ...STRONG THUNDERSTORMS OVER OKFUSKEE COUNTY...

AT 205 PM NATIONAL WEATHER SERVICE RADAR INDICATED SEVERAL STRONG
5 MILES EAST OF BOLEY...JUST WEST OF OKEMAH AND NEAR BEARDEN.

THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS
...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING AS THEY MOVE
NORTHEAST AT 25 MPH.

KEEP TUNED TO THIS STATION FOR LATER STATEMENTS AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Nov 11, 2:15 PM CST, 1 hour 17 minutes before
OKZ026>034-040-112100-

SPECIAL WEATHER STATEMENT  ...CORRECTION TO PARAGRAPH 1...
NATIONAL WEATHER SERVICE TULSA OK
210 PM CST WED NOV 11 1992

    ...STRONG THUNDERSTORMS OVER OKFUSKEE COUNTY...

AT 205 PM NATIONAL WEATHER SERVICE RADAR INDICATED SEVERAL STRONG
THUNDERSTORMS OVER OKFUSKEE COUNTY.  THESE STORMS WERE LOCATED
5 MILES EAST OF BOLEY...JUST WEST OF OKEMAH AND NEAR BEARDEN.

THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS
...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING AS THEY MOVE
NORTHEAST AT 25 MPH.

KEEP TUNED TO THIS STATION FOR LATER STATEMENTS AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Nov 11, 3:06 PM CST, 26 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
304 PM CST WED NOV 11 1992

TIME (CST)   COUNTY       REPORT

245 PM       OKMULGEE     NICKEL SIZE HAIL COVERED THE GROUND
                          3 MILES NORTHWEST OF THE CITY OF
                          OKMULGEE

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 2:42 PM CSTSevere Thunderstorm WarningTSAOkmulgee48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.